Skip to main content

Contributions to Inequalities II

  • Chapter
General Inequalities 5

Abstract

We give a class of functions of N nonnegative variables for which the problem to maximize them on the compact set of all N-tuples x = (x1, x2, …, xN) with xi ≥ 0 (1 ≤ i ≤ N), ∑ xi = a leads naturally to a dynamic programming approach. For the case N ↗ ∞, we prove, roughly speaking, that in case of homogeneity the “maximizing sequences” (a1, a2, …) of the functions in question tend to be close to geometric progressions.

This is a preview of subscription content, log in via an institution to check access.

Access this chapter

Chapter
USD 29.95
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
eBook
USD 39.99
Price excludes VAT (USA)
  • Available as PDF
  • Read on any device
  • Instant download
  • Own it forever
Softcover Book
USD 54.99
Price excludes VAT (USA)
  • Compact, lightweight edition
  • Dispatched in 3 to 5 business days
  • Free shipping worldwide - see info

Tax calculation will be finalised at checkout

Purchases are for personal use only

Institutional subscriptions

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. A. Kovacec, Two contributions to inequalities. In: W. Walter (ed.). General Inequalities 4 (pp.37–46), Birkhauser Verlag, Basel, 1984.

    Google Scholar 

  2. D. Oberlin and P. Novinger, Problem E 2996. Amer. Math. Monthly 90 (1983), 334; solution in93 (1986), 303.

    Article  Google Scholar 

  3. R.M. Redheffer, Recurrent Inequalities. Proc. London Math. Soc. 17 (1967), 683–699.

    Article  Google Scholar 

  4. C.L. Wang, Inequalities and Mathematical Programming. In: E.F. Beckenbach and W. Walter (eds.). General Inequalities 3 (pp.149–169), Birkhauser Verlag, Basel, 1983.

    Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and permissions

Copyright information

© 1987 Birkhäuser Verlag Basel

About this chapter

Cite this chapter

Kovacec, A. (1987). Contributions to Inequalities II. In: Walter, W. (eds) General Inequalities 5. International Series of Numerical Mathematics / Internationale Schriftenreihe zur Numerischen Mathematik Série internationale d’Analyse numérique, vol 80. Birkhäuser Basel. https://doi.org/10.1007/978-3-0348-7192-1_4

Download citation

  • DOI: https://doi.org/10.1007/978-3-0348-7192-1_4

  • Publisher Name: Birkhäuser Basel

  • Print ISBN: 978-3-0348-7194-5

  • Online ISBN: 978-3-0348-7192-1

  • eBook Packages: Springer Book Archive

Publish with us

Policies and ethics